Mississippi, 2013

Flash Flood and Lightning Strike in Mississippi, May 10, 2013

May 10, 2013 · NWS JAN · 2 events in 2 counties and zones

A series of disturbances pushed through the region, resulting in the development of showers and thunderstorms. Some of these storms produced frequent lightning and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A series of disturbances pushed through the region, resulting in the development of showers and thunderstorms. Some of these storms produced frequent lightning and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 3:34 AM CST, 11 minutes earlier.

Area forecast discussion, May 10, 3:34 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
434 AM CDT FRI MAY 10 2013

.DISCUSSION...

TODAY THROUGH SATURDAY NIGHT...

THE PRIMARY CONCERN FOR THE SHORT TERM WILL BE THE RISK OF STRONG
TO SEVERE STORMS AND FLASH FLOODING FOR THIS MORNING ACROSS THE
SOUTH UNTIL THIS AFTERNOON OVER MOST OF THE REGION.

LATEST SATELLITE IMAGERY SHOWED AN OMEGA BLOCK OVER THE WESTERN US
WITH A AMPLIFIED UPPER TROUGH OVER THE SOUTHWEST US. THIS UPPER
TROUGH WAS PUSHING A SERIES OF DISTURBANCES TOWARD THE ARKLAMISS
REGION. ALSO AN UPPER TROUGH WAS MOVING THROUGH THE PLAINS WHICH WAS
ASSOCIATED A QUASI-STATIONARY COLD FRONT TO THE NORTHWEST. AN MCS WAS NOTED
FROM LOUISIANA INTO THE ARKLAMISS REGION. VERY STRONG MOISTURE
TRANSPORT/CONVERGENCE WAS NOTED FROM SOUTH CENTRAL LOUISIANA THROUGH THE
ARKLAMISS REGION. LOCALLY HEAVY CONVECTION WAS NOTED ACROSS THE
REGION. A WAKE LOW DEVELOPED ON THE BACK EDGE OF THE CONVECTIVE
COMPLEX...AND GUSTY WINDS HAVE BEEN NOTED OVER NORTHEAST LOUISIANA
ALONG WITH SOME PRESSURE FALLS.

FOR TODAY...EXPECT THE MCS TO AFFECT REGION THIS MORNING WITH THE
BEST CHANCE OF SEVERE WEATHER ACROSS THE SOUTH. WITH STRONG MOISTURE
TRANSPORT THE RISK OF LOCALLY HEAVY RAINFALL (TWO TO THREE INCHES
WITH LOCALLY 4 OR 5 INCHES POSSIBLE) WITH SOME FLASH FLOODING RISK
ISSUES IS ON TRACK UNTIL EARLY THIS AFTERNOON. THE SPC WRF...LOCAL
AND NATIONAL WRF MODELS BRING THE HEAVY RAIN THROUGH THE REGION FOR
THIS MORNING...THEN WEAKEN THE HEAVY RAINFALL POTENTIAL FOR THIS
AFTERNOON. WILL KEEP THE PRIMARY RISK OF 50-60 MPH WINDS AND 1 OR 2
TORNADOES ACROSS THE SOUTH. HAVE OPTED TO STICK WITH THE HIGHER
CURRENT POPS AS MAV POPS LOOKED A LITTLE LOW IN THE SOUTH. WILL LOWER
POPS FOR THIS AFTERNOON WITH THE BEST POPS ACROSS THE EAST. HIGHS
TODAY WILL BE FROM THE UPPER 70S TO THE LOWER 80S...THUS KEPT WITH
MAV GUIDANCE.

FOR TONIGHT...THE UPPER PLAINS TROUGH AXIS WILL BE PUSHING TOWARD
THE REGION AS A COLD FRONT MOVES INTO THE NORTHWEST DELTA. WILL KEEP
THE BEST CONVECTIVE POPS AHEAD OF THE COLD FRONT. THE ACTIVITY SHOULD
DECREASE DURING THE OVERNIGHT HOURS SOME. AN AREA OF LOW PRESSURE
WILL DEVELOP ALONG THE FRONT TO PROVIDE ADDITIONAL MOISTURE
CONVERGENCE TO KEEP THE CONVECTION GOING THROUGH THE NIGHT. STUCK
WITH MAV POPS AND TEMPS. LOWS WILL BE MAINLY IN THE LOWER 60S.

FOR SATURDAY AND SATURDAY NIGHT...THE COLD FRONT WILL GRADUALLY PUSH
ACROSS THE REST OF THE REGION DURING THE DAY AND WILL EXIT THE
REGION BY EARLY EVENING. GOOD DRYING WILL PUNCH INTO THE REGION
BEHIND THE FRONT DURING THE DAY...WHICH WILL PUSH THE RAINS
COMPLETELY OUT OF THE ARKLAMISS EARLY SATURDAY EVENING. WENT WITH
GMOS POPS FOR SATURDAY AND MAV POPS FOR SATURDAY NIGHT. FOR TEMPS
WENT WITH MAV GUIDANCE. HIGHS WILL BE FROM THE MIDDLE 70S TO THE
LOWER 80S. LOWS WILL COOL TO BELOW NORMAL WITH READINGS FROM THE
LOWER TO MIDDLE 50S./17/

SUNDAY THROUGH THURSDAY...

MODELS AGREE THAT HIGH PRESSURE WILL BRING DRIER AND COOLER AIR
BEHIND THE FRONT FOR SUNDAY INTO EARLY NEXT WEEK. LOW TEMPERATURES
MONDAY MORNING WILL FALL INTO THE UPPER AND POSSIBLY MID 40S AT
MOST LOCATIONS...AND THIS IS ABOUT 10-15 DEG F BELOW CLIMATE NORMAL.
GLOBAL MODELS ARE CONSISTENT IN THE LONGER RANGE FOR A WEAK MID
LEVEL SHORTWAVE TROUGH TO APPROACH THE ARKLAMISS BY NEXT
THURSDAY. WHILE THUNDERSTORMS WILL BE POSSIBLE...SEVERE WEATHER IS
NOT ANTICIPATED GIVEN MODEL FORECASTS FOR WEAK FORCING AND LIMITED
INSTABILITY/SHEAR. WILL KEEP SMALL RAIN CHANCES GOING IN THE
FORECAST. A WARMING TREND IS ALSO EXPECTED FOR MID-LATE WEEK WITH
HIGH TEMPERATURES RISING IN THE MID/UPPER 80S. THE LAST 90 DEG F
READING AT THE JACKSON NWS OFFICE WAS SEPT 7TH...AND IT LOOKS LIKE
IT WILL BE AT LEAST ANOTHER WEEK BEFORE THE FIRST 90+ DEG F IS
REACHED FOR 2013. /EC/

&&

.AVIATION...WIDESPREAD IFR/MVFR CONDITIONS DEVELOPING ACROSS THE
REGION THIS MORNING AS A COMPLEX OF RAIN AND TSTMS MOVES ACROSS THE
REGION. WIDESPREAD IFR/MVFR CIGS/VSBYS ARE EXPECTED THROUGH NOON
TODAY WITH WIDESPREAD RAIN AND TSTMS. CLOUD DECKS WILL BE BKN-OVC
2500-4000 FT IN THE AFTERNOON WITH SCT SHWRS AND TSTMS POSSIBLE.
THE RAIN WILL EXIT THE REGION EARLY THIS EVENING AS VFR CONDITIONS
SPREADS ACROSS THE REGION FROM THE NORTHWEST./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       82  62  80  54 /  90  66  39  11
MERIDIAN      80  62  82  53 /  90  77  48  12
VICKSBURG     82  61  79  51 /  82  53  31   8
HATTIESBURG   84  63  83  57 /  94  54  55  20
NATCHEZ       82  61  80  55 /  75  53  38  13
GREENVILLE    82  62  77  53 /  67  39  18   8
GREENWOOD     81  61  77  52 /  75  48  23   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>028-034>037-040>044-047>051-053>066-072>074.

LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

17/EC/
Hazardous weather outlook, May 9, 7:02 PM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT THU MAY 9 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>044-047>051-053>066-072>074-110115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
802 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT AND FRIDAY AS A
THUNDERSTORM COMPLEX MOVES INTO THE AREA. THESE STORMS WILL HAVE THE
POTENTIAL FOR WIND GUSTS OF 60 TO 70 MPH ALONG WITH A TORNADO OR
TWO.

IN ADDITION...PERIODS OF HEAVY RAINFALL ARE EXPECTED TONIGHT AND
EARLY FRIDAY. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH
A POTENTIAL FOR LOCALLY HIGHER AMOUNTS. WITH WET SOIL CONDITIONS IN
PLACE AND SWOLLEN CREEKS AND STREAMS...RAINFALL RATES AND TOTALS MAY
BE HIGH ENOUGH TO PRODUCE FLASH FLOODING AT SOME LOCATIONS. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH NOON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT
SATURDAY...PRIMARILY TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR.
LOCALLY HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE.
STORMS WILL END SATURDAY NIGHT WITH DRY CONDITIONS RETURNING FOR
SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY FRIDAY MORNING AND AGAIN
SATURDAY.

MSZ029>033-038-039-045-046-052-110045-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-LAUDERDALE-
740 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG...POSSIBLY SEVERE...STORMS CAN BE EXPECTED LATE TONIGHT AND
FRIDAY AS A THUNDERSTORM COMPLEX MOVES INTO THE AREA. THESE STORMS
WILL HAVE THE POTENTIAL FOR WIND GUSTS OF 50 TO 60 MPH. PERIODS OF
HEAVY RAINFALL WILL ALSO BE POSSIBLE. RAINFALL RATES MAY RESULT IN
LOCAL FLOODING...INCLUDING PONDING WATER ON ROADWAYS AND IN LOW LYING
AREAS. SMALL CREEKS AND STREAMS MAY ALSO SEE RISES IN WATER LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT
SATURDAY...PRIMARILY TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR.
LOCALLY HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE.
STORMS WILL END SATURDAY NIGHT WITH DRY CONDITIONS RETURNING FOR
SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT AND FRIDAY AND AGAIN
SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03/28

In the hours before

Special weather statement, May 10, 12:30 AM CST, 3 hours 15 minutes before
MSZ043-048-049-100715-
RANKIN MS-MADISON MS-HINDS MS-
130 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CDT FRI MAY 10 2013

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN PORTIONS OF THE
JACKSON METROPOLITAN AREA...

A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 9 MILES NORTH
OF ANNANDALE TO 3 MILES NORTHWEST OF JACKSON AT 129 AM CDT...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN HINDS...MADISON AND NORTHERN RANKIN COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3260 8978 3243 8975 3225 9029 3264 9031
      3267 9023 3266 9020 3270 9013 3270 9010
      3275 9004 3280 9002 3282 8999 3289 8977
      3289 8973 3264 8973
TIME...MOT...LOC 0629Z 248DEG 31KT 3265 9020 3237 9019

BYB
Special weather statement, May 10, 12:33 AM CST, 3 hours 12 minutes before
MSZ053-054-059-062-100715-
LINCOLN MS-JEFFERSON MS-COPIAH MS-CLAIBORNE MS-
133 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 AM CDT FRI MAY 10 2013

...STRONG THUNDERSTORMS PUSHING THROUGH JEFFERSON COUNTY...

A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM ALCORN
TO 6 MILES SOUTHEAST OF MCNAIR AT 132 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN CLAIBORNE...WESTERN COPIAH...JEFFERSON AND
NORTHWESTERN LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3161 9064 3161 9108 3187 9124 3192 9118
      3194 9119 3207 9072 3205 9071 3205 9056
      3165 9033 3157 9063
TIME...MOT...LOC 0632Z 252DEG 31KT 3187 9112 3158 9095

BYB
Special weather statement, May 10, 12:56 AM CST, 2 hours 49 minutes before
LAZ024-026-100740-
CONCORDIA LA-CATAHOULA LA-
156 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 AM CDT FRI MAY 10 2013

...STRONG THUNDERSTORMS MOVING THROUGH NORTHEASTERN LOUISIANA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 11 MILES SOUTHWEST OF LARTO AT
156 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CATAHOULA AND CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9201 3156 9151 3153 9149 3152 9152
      3145 9152 3138 9146 3136 9148 3136 9151
      3143 9155 3141 9158 3130 9151 3122 9180
      3126 9183 3129 9193 3122 9192 3123 9200
      3128 9203
TIME...MOT...LOC 0656Z 248DEG 30KT 3127 9199

BYB
Special weather statement, May 10, 2:03 AM CST, 1 hour 42 minutes before
MSZ060-100835-
ADAMS MS-
303 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 AM CDT FRI MAY 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF SIBLEY AT 304 AM CDT...MOVING NORTHEAST
AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9150 3136 9148 3138 9146 3143 9150
      3159 9116 3135 9116 3134 9118 3137 9122
      3135 9131 3131 9142 3131 9146 3127 9148
TIME...MOT...LOC 0804Z 247DEG 30KT 3136 9142

CME
Special weather statement, May 10, 2:35 AM CST, 1 hour 10 minutes before
MSZ059>061-100930-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-
335 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT FRI MAY 10 2013

AN AREA OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WAS LOCATED
5 MILES NORTHEAST OF KINGSTON AT 330 AM CDT...MOVING NORTHEAST AT 30
MPH.

RADAR SUGGESTS AROUND TWO INCHES OF RAIN HAS FALLEN ACROSS PARTS OF
THE AREA OVER THE PAST 4 HOURS. ADDITIONAL RAINS NEAR ONE INCH MAY
OCCUR THROUGH 530 AM. IF ADDITIONAL HEAVY RAIN DEVELOPS AND SHOWS IT
MAY LAST FOR A LONGER PERIOD...THEN A FLASH FLOOD WARNING MAY BE
NEEDED.

PEOPLE IN WESTERN FRANKLIN...CENTRAL JEFFERSON AND EAST CENTRAL ADAMS
COUNTIES SHOULD MONITOR THIS ACTIVITY CLOSELY FOR POTENTIAL FLOODING.

LAT...LON 3184 9117 3182 9092 3174 9080 3137 9086
      3137 9134 3164 9131
TIME...MOT...LOC 0830Z 236DEG 25KT 3147 9120

CME
Special weather statement, May 10, 2:42 AM CST, 1 hour 3 minutes before
MSZ061-100910-
FRANKLIN MS-
342 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 AM CDT FRI MAY 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 7 MILES NORTHEAST OF GARDEN CITY AT 342 AM CDT...MOVING EAST
AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3148 9114 3161 9075 3135 9074 3134 9113
TIME...MOT...LOC 0842Z 249DEG 35KT 3143 9103

CME

The radar

The Jackson/Brandon,MS radar (KDGX), 83 km away, was scanning. The volume nearest the first event began at 09:46 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 flash flood. Local standard time, as filed.

Lightning, Warren

When
May 10, 3:45 AM CST
Where
Warren County, 1.5 mi SSE of Vicksburg
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
32.330, -90.870

Lightning struck a house causing a fire.

Flash Flood, Jefferson

When
May 10, 4:30 AM CST to 5:15 AM CST
Where
Jefferson County, 3.28 mi SSW of Fayette to 1.36 mi SW of Fayette
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.680, -91.100

A portion of Highway 61 had water crossing it.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448496, 448498.